Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 16, 2007, 7:36 AM MDT for 7 counties in New Mexico. It took effect at Apr 16, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 7:36 AM MDT (13:36 UTC)
- In effect from
- Apr 16, 2007, 2:00 PM MDT
- Expired
- Apr 16, 2007, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 161336 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 736 AM MDT MON APR 16 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR LOWLAND DESERTS OF SOUTHWESTERN NEW MEXICO... .BECOMING BREEZY TO WINDY THIS AFTERNOON AS AN AREA OF LOW PRESSURE ALOFT MOVES ACROSS NORTHERN NEW MEXICO. HUMIDITY WILL DROP INTO THE LOW AND MIDDLE TEENS ACROSS THE LOWLAND DESERTS THIS AFTERNOON AND EVENING. THE STRONG WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE DANGER CONDITIONS AT ELEVATIONS BELOW 65OO FEET FOR THIS AFTERNOON AND EVENING. NMZ111-112-162145- /O.NEW.KEPZ.FW.W.0011.070416T2000Z-070417T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 736 AM MDT MON APR 16 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. LOW PRESSURE MOVING ACROSS NORTHERN NEW MEXICO WILL BRING BREEZY TO WINDY CONDITIONS TO MUCH OF THE AREA THIS AFTERNOON. WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH GUSTS NEAR 35 MPH. THE STRONG WINDS...COMBINED WITH HUMIDITY OF 15 PERCENT OR BELOW AND HIGH TO VERY HIGH FIRE DANGER RATINGS...REQUIRE A RED FLAG WARNING FOR THE LOWLAND DESERTS BELOW 6500 FEET THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 5:01 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 16, 5:01 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 501 AM MDT MON APR 16 2007 .SYNOPSIS... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE WINDY CONDITIONS TODAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS. TEMPERATURES TODAY AND TOMORROW WILL RUN A FEW DEGREES BELOW NORMAL. BUT AFTER THE STORM SYSTEM HAS MOVED TO OUR EAST WE WILL SEE A RETURN TO SEASONAL TEMPERATURES WITH BREEZY TO WINDY AFTERNOONS THROUGH THE COMING WEEKEND. && .DISCUSSION... THE FORECAST MODELS ARE CONTINUING TO TINKER WITH THE EXACT TRACK OF THE UPPER LOW CURRENTLY LOCATED OVER SOUTHERN NEVADA. THE NAM HAS HELD STEADY AND THE GFS HAS MOVED THE TRACK A LITTLE FURTHER SOUTH. LOOKS LIKE THE LOW WILL MOVE ACROSS THE NORTHERN FORECAST ZONES. SINCE THIS TRACK IS A LITTLE FURTHER SOUTH THAN YESTERDAYS TRACK...I HAVE INSERTED SOME SLIGHT CHANCE POPS FOR ALL OF THE LOWLANDS. I DONT EXPECT MUCH IF ANY RAIN WILL REACH THE GROUND...BUT I CANT RULE IT OUT EITHER. ALSO SNOW LEVELS WILL RUN BETWEEN 8 AND 9 THOUSAND FEET. IM NOT EXPECTING MUCH...IF ANY...SNOW SINCE WE ARE SO DRY AT THE SURFACE. WE WILL HOWEVER SEE SOME BREEZY TO OCCASIONALLY WINDY CONDITIONS TODAY. RIGHT NOW I DONT THINK BLOWING DUST WILL BE MUCH OF A PROBLEM WITH THIS SYSTEM SO I HAVENT MENTIONED ANY IN THE FORECAST. IN THE WAKE OF THE LOW ON TUESDAY SLIGHTLY COOLER AIR WILL FILTER INTO THE AREA WHICH WILL HELP KEEP OUR HIGHS A FEW DEGREES BELOW NORMAL. AFTER TUESDAY A SHORT WAVE RIDGE FOLLOWED BY A LONG WAVE TROF WILL MOVE ACROSS THE SOUTHWEST. THE TROF WILL STAY WELL TO OUR NORTH SO THAT MEANS FROM WEDNESDAY ON WE CAN EXPECT TO SEE PLENTY OF SUN WITH NEAR NORMAL OR SLIGHTLY ABOVE NORMAL TEMPERATURES. ALSO SINCE IT IS APRIL IT WONT TAKE MUCH TO BUMP US INTO THE BREEZY CATEGORY. LOOKING AT NEXT WEEKEND A STRONG SHORT WAVE TROF WILL ROTATE THROUGH THE LONG WAVE TROF. THIS SYSTEM TOO LOOKS TO REMAIN TO THE NORTH...BUT IT DOES HELP GENERATE A LEE SIDE SURFACE TROF WHICH WOULD LEAD TO WINDY CONDITIONS TO THE AREA ON SATURDAY. && .AVIATION... VFR CONDITIONS EXPECTED TODAY. STRONG SURFACE WINDS WILL GENERATE TURBULENCE NEAR AND DOWNSTREAM OF AREA MOUNTAINS. THERE MAY BE SOME ISOLATED AREAS OF LOW SURFACE VISIBILITIES DUE TO BLOWING DUST. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 52 76 47 82 / 10 10 0 0 0 SIERRA BLANCA TX 74 51 71 45 81 / 10 10 0 0 0 LAS CRUCES 75 48 77 43 82 / 10 10 0 0 0 ALAMOGORDO 75 48 74 42 82 / 10 10 10 0 0 CLOUDCROFT 54 29 54 27 58 / 10 10 10 0 0 TRUTH OR CONSEQUENCES 74 48 73 42 82 / 10 10 0 0 0 SILVER CITY 64 40 65 38 73 / 10 10 0 0 0 DEMING 77 48 77 43 82 / 10 10 0 0 0 LORDSBURG 76 48 75 44 84 / 10 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Apr 16, 5:56 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 556 AM MDT MON APR 16 2007 NMZ022>025-030>032-TXZ055-056-171200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 556 AM MDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE BREEZY TO WINDY CONDITIONS TODAY. AT THIS TIME BLOWING DUST DOES NOT APPEAR TO BE A PROBLEM FOR TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OCCASIONALLY BREEZY TO WINDY EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.